What is the difference between thinning of the retina and lattice of the retina? ?I have a small thinning of the retina in my left eye. The dr. said no need to laser it. I am worried because I just had surgery on my right eye for a detachment and I am very near sighted in my left eye which I understand can be a factor in retinal detachments.,
Also, my dr. has me on prednilosone to try and prevent scar tissue from the surgery on my right eye. She is taking me off at 5 weeks post surgery. What is the normal amount of time one should stay on this medication to prevent scaring? Originally, she said she wanted to keep me on as long as possible.
Lastly, the pressure in my eye has remained relatively high scince the surgery (3 weeks ago). It has gone as high as 35 but was down to 20 on my last visit on Monday. The dr. doesn't seem concerned with this. Should I be? I have been using brimonidine 2 times a day and xayatan once at night. She wants me to stop taking the brimonidine on Nov. 10, two days before my next check up on Nov. 14. Is this to see if my eye can maintain the correct pressure on its own? My dr. is not very forthcoming with information.
I had laser and a bubble to repair the detachment which was a horseshoe tear in the bottom left of the eye. The bubble is still fairly large. (thought you may need this info)
If the retinal specialist does not think the area of thinning needs laser, then consider that good news! Lattice is just a more localized and definitive form of thinning if you will. Same effect though - that there may be an increased chance of retinal detachment. Your doctor seems to be taking good care of you. It is not unusual for intraocular pressure to go up some after retinal surgery, especially with a gas bubble. Usually the pressure improves over time, but if it doesn't, it seems you can be controlled with one or two medications. It is a good idea to try to taper down to one medication only, I agree. The prednisone could possibly be a cause of increased pressure - so that is one thing the doctor needs to keep in consideration and perhaps getting off the prednisone might help your pressure also.
Lattice degeneration is a thinning disorder in the retina. Not all lattice degeneration requires photocoagulation therapy. Lattice usually requires treatment if there is a tractional tear. I would continue to have it monitored by the retinal specialist periodically and pay attention to any signs which might indicate change. With respect to the retinal detachment, prednisolone acetate is used to reduce inflammation in the eye. The doctor is managing the intraocular pressure with medications. My guess is the desire for you to stop the medication two days prior to your next visit, is that she wants to make sure the pressure is well controlled off medication. Make sure you ask your doctor questions and get them answered during your visit.
Sandy T. Feldman, M.D., M.S.
ClearView Eye and Laser Medical Center
San Diego, California
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.